Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

Request Permissions   Purchase Content 
 
 

 

Amenability and covariant injectivity of locally compact quantum groups


Authors: Jason Crann and Matthias Neufang
Journal: Trans. Amer. Math. Soc. 368 (2016), 495-513
MSC (2010): Primary 22D15, 46L89, 81R15; Secondary 43A07, 46M10, 43A20
DOI: https://doi.org/10.1090/tran/6374
Published electronically: May 22, 2015
MathSciNet review: 3413871
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: As is well known, the equivalence between amenability of a locally compact group $ G$ and injectivity of its von Neumann algebra $ \mathcal {L}(G)$ does not hold in general beyond inner amenable groups. In this paper, we show that the equivalence persists for all locally compact groups if $ \mathcal {L}(G)$ is considered as a $ \mathcal {T}(L_2(G))$-module with respect to a natural action. In fact, we prove an appropriate version of this result for every locally compact quantum group.


References [Enhancements On Off] (What's this?)

  • [1] Oleg Yu. Aristov, Amenability and compact type for Hopf-von Neumann algebras from the homological point of view, Banach algebras and their applications, Contemp. Math., vol. 363, Amer. Math. Soc., Providence, RI, 2004, pp. 15-37. MR 2097947 (2006f:46055), https://doi.org/10.1090/conm/363/06638
  • [2] E. Bédos and L. Tuset, Amenability and co-amenability for locally compact quantum groups, Internat. J. Math. 14 (2003), no. 8, 865-884. MR 2013149 (2004k:46129), https://doi.org/10.1142/S0129167X03002046
  • [3] J. Crann and M. Neufang, Inner amenable locally compact quantum groups. preprint (2013).
  • [4] Erik Christensen and Allan M. Sinclair, On von Neumann algebras which are complemented subspaces of $ B(H)$, J. Funct. Anal. 122 (1994), no. 1, 91-102. MR 1274585 (95f:46101), https://doi.org/10.1006/jfan.1994.1063
  • [5] A. Connes, Classification of injective factors. Cases $ II_{1},$ $ II_{\infty },$ $ III_{\lambda },$ $ \lambda \not =1$, Ann. of Math. (2) 104 (1976), no. 1, 73-115. MR 0454659 (56 #12908)
  • [6] H. G. Dales, Banach algebras and automatic continuity, London Mathematical Society Monographs. New Series, vol. 24, The Clarendon Press, Oxford University Press, New York, 2000. Oxford Science Publications. MR 1816726 (2002e:46001)
  • [7] H. G. Dales and M. E. Polyakov, Homological properties of modules over group algebras, Proc. London Math. Soc. (3) 89 (2004), no. 2, 390-426. MR 2078704 (2005e:46085), https://doi.org/10.1112/S0024611504014686
  • [8] Pieter Desmedt, Johan Quaegebeur, and Stefaan Vaes, Amenability and the bicrossed product construction, Illinois J. Math. 46 (2002), no. 4, 1259-1277. MR 1988262 (2004d:46089)
  • [9] Edward G. Effros and Zhong-Jin Ruan, Operator spaces, London Mathematical Society Monographs. New Series, vol. 23, The Clarendon Press, Oxford University Press, New York, 2000. MR 1793753 (2002a:46082)
  • [10] Edmond E. Granirer, Weakly almost periodic and uniformly continuous functionals on the Fourier algebra of any locally compact group, Trans. Amer. Math. Soc. 189 (1974), 371-382. MR 0336241 (49 #1017)
  • [11] U. Haagerup, Decomposition of completely bounded maps on operator algebras. Unpublished results, Odense University, Denmark, 1980.
  • [12] A. Ya. Helemskii, Banach and locally convex algebras, Oxford Science Publications, The Clarendon Press, Oxford University Press, New York, 1993. Translated from the Russian by A. West. MR 1231796 (94f:46001)
  • [13] Zhiguo Hu, Matthias Neufang, and Zhong-Jin Ruan, Multipliers on a new class of Banach algebras, locally compact quantum groups, and topological centres, Proc. Lond. Math. Soc. (3) 100 (2010), no. 2, 429-458. MR 2595745 (2011c:46104), https://doi.org/10.1112/plms/pdp026
  • [14] Zhiguo Hu, Matthias Neufang, and Zhong-Jin Ruan, Completely bounded multipliers over locally compact quantum groups, Proc. Lond. Math. Soc. (3) 103 (2011), no. 1, 1-39. MR 2812500 (2012f:46158), https://doi.org/10.1112/plms/pdq041
  • [15] Zhiguo Hu, Matthias Neufang, and Zhong-Jin Ruan, Module maps over locally compact quantum groups, Studia Math. 211 (2012), no. 2, 111-145. MR 2997583, https://doi.org/10.4064/sm211-2-2
  • [16] Marius Junge, Matthias Neufang, and Zhong-Jin Ruan, A representation theorem for locally compact quantum groups, Internat. J. Math. 20 (2009), no. 3, 377-400. MR 2500076 (2010c:46128), https://doi.org/10.1142/S0129167X09005285
  • [17] Mehrdad Kalantar and Matthias Neufang, Duality, cohomology, and geometry of locally compact quantum groups, J. Math. Anal. Appl. 406 (2013), no. 1, 22-33. MR 3062398, https://doi.org/10.1016/j.jmaa.2013.04.024
  • [18] Johan Kustermans and Stefaan Vaes, Locally compact quantum groups, Ann. Sci. École Norm. Sup. (4) 33 (2000), no. 6, 837-934 (English, with English and French summaries). MR 1832993 (2002f:46108), https://doi.org/10.1016/S0012-9593(00)01055-7
  • [19] Johan Kustermans and Stefaan Vaes, Locally compact quantum groups in the von Neumann algebraic setting, Math. Scand. 92 (2003), no. 1, 68-92. MR 1951446 (2003k:46081)
  • [20] Anthony To Ming Lau and Alan L. T. Paterson, Inner amenable locally compact groups, Trans. Amer. Math. Soc. 325 (1991), no. 1, 155-169. MR 1010885 (91h:43002), https://doi.org/10.2307/2001664
  • [21] G. May, E. Neuhardt, and G. Wittstock, The space of completely bounded module homomorphisms, Arch. Math. (Basel) 53 (1989), no. 3, 283-287. MR 1006722 (90h:46098), https://doi.org/10.1007/BF01277066
  • [22] M. Neufang, Abstrakte Harmonische Analyse und Modulhomomorphismen über von Neumann-Algebren. PhD thesis, University of Saarland, 2000.
  • [23] Matthias Neufang, Zhong-Jin Ruan, and Nico Spronk, Completely isometric representations of $ M_{\rm cb}A(G)$ and $ {\rm UCB}(\hat G)$, Trans. Amer. Math. Soc. 360 (2008), no. 3, 1133-1161. MR 2357691 (2008h:22007), https://doi.org/10.1090/S0002-9947-07-03940-2
  • [24] Matthias Neufang and Volker Runde, Harmonic operators: the dual perspective, Math. Z. 255 (2007), no. 3, 669-690. MR 2270293 (2007m:22004), https://doi.org/10.1007/s00209-006-0039-6
  • [25] Gilles Pisier, The operator Hilbert space $ {\rm OH}$, complex interpolation and tensor norms, Mem. Amer. Math. Soc. 122 (1996), no. 585, viii+103. MR 1342022 (97a:46024), https://doi.org/10.1090/memo/0585
  • [26] A. Yu. Pirkovskii, Biprojectivity and biflatness for convolution algebras of nuclear operators, Canad. Math. Bull. 47 (2004), no. 3, 445-455. MR 2072605 (2005d:46103), https://doi.org/10.4153/CMB-2004-044-6
  • [27] P. F. Renaud, Invariant means on a class of von Neumann algebras, Trans. Amer. Math. Soc. 170 (1972), 285-291. MR 0304553 (46 #3688)
  • [28] Zhong-Jin Ruan, Amenability of Hopf von Neumann algebras and Kac algebras, J. Funct. Anal. 139 (1996), no. 2, 466-499. MR 1402773 (98e:46077), https://doi.org/10.1006/jfan.1996.0093
  • [29] Volker Runde, Uniform continuity over locally compact quantum groups, J. Lond. Math. Soc. (2) 80 (2009), no. 1, 55-71. MR 2520377 (2010d:46100), https://doi.org/10.1112/jlms/jdp011
  • [30] Piotr M. Sołtan and Ami Viselter, A Note on Amenability of Locally Compact Quantum Groups, Canad. Math. Bull. 57 (2014), no. 2, 424-430. MR 3194189, https://doi.org/10.4153/CMB-2012-032-3
  • [31] Masamichi Takesaki, A characterization of group algebras as a converse of Tannaka-Stinespring-Tatsuuma duality theorem, Amer. J. Math. 91 (1969), 529-564. MR 0244437 (39 #5752)
  • [32] M. Takesaki, Theory of operator algebras. II, Encyclopaedia of Mathematical Sciences, vol. 125, Springer-Verlag, Berlin, 2003. Operator Algebras and Non-commutative Geometry, 6. MR 1943006 (2004g:46079)
  • [33] J. Tomiyama, Tensor products and properties of projections of norm one in von Neumann algebras. Unpublished Lecture Notes, University of Copenghagen, 1970.
  • [34] Peter James Wood, Homological algebra in operator spaces with applications to harmonic analysis, ProQuest LLC, Ann Arbor, MI, 1999. Thesis (Ph.D.)-University of Waterloo (Canada). MR 2699432
  • [35] S. Vaes, Locally compact quantum groups. PhD thesis, Katholieke Universiteit, 2000.
  • [36] Stefaan Vaes and Leonid Vainerman, On low-dimensional locally compact quantum groups, Locally compact quantum groups and groupoids (Strasbourg, 2002) IRMA Lect. Math. Theor. Phys., vol. 2, de Gruyter, Berlin, 2003, pp. 127-187. MR 1976945 (2004f:17024)
  • [37] A. Van Daele, Locally compact quantum groups. A von Neumann algebra approach. preprint arXiv:math/0602212 (2006).
  • [38] Amin Zobeidi, Every topologically amenable locally compact quantum group is amenable, Bull. Aust. Math. Soc. 87 (2013), no. 1, 149-151. MR 3011950, https://doi.org/10.1017/S0004972712000275

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 22D15, 46L89, 81R15, 43A07, 46M10, 43A20

Retrieve articles in all journals with MSC (2010): 22D15, 46L89, 81R15, 43A07, 46M10, 43A20


Additional Information

Jason Crann
Affiliation: School of Mathematics and Statistics, Carleton University, Ottawa, Ontario, Canada K1S 5B6 – and – Université Lille 1 - Sciences et Technologies, UFR de Mathématiques, Laboratoire de Mathématiques Paul Painlevé - UMR CNRS 8524, 59655 Villeneuve d’Ascq Cédex, France
Email: jason_crann@carleton.ca

Matthias Neufang
Affiliation: School of Mathematics and Statistics, Carleton University, Ottawa, Ontario, Canada K1S 5B6 – and – Université Lille 1 - Sciences et Technologies, UFR de Mathématiques, Laboratoire de Mathématiques Paul Painlevé - UMR CNRS 8524, 59655 Villeneuve d’Ascq Cédex, France
Email: Matthias.Neufang@carleton.ca

DOI: https://doi.org/10.1090/tran/6374
Received by editor(s): April 15, 2013
Received by editor(s) in revised form: November 19, 2013
Published electronically: May 22, 2015
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society